Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 230, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 31, 2021, 4:59 PM CDT for Roberts County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 4:59 PM CDT (21:59 UTC)
- Expired
- Jul 31, 2021, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Roberts County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456
WUUS54 KAMA 312159
SVRAMA
TXC393-312230-
/O.NEW.KAMA.SV.W.0230.210731T2159Z-210731T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
459 PM CDT Sat Jul 31 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Roberts County in the Panhandle of Texas...
* Until 530 PM CDT.
* At 459 PM CDT, a severe thunderstorm was located 16 miles northwest
of Miami, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
northern Roberts County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3569 10108 3573 10109 3589 10109 3598 10079
3583 10064
TIME...MOT...LOC 2159Z 037DEG 4KT 3588 10084
HAIL...1.00IN
WIND...60MPH
$$
LFM1 follow-up statement
587
WWUS54 KAMA 312219
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
519 PM CDT Sat Jul 31 2021
TXC393-312230-
/O.CON.KAMA.SV.W.0230.000000T0000Z-210731T2230Z/
Roberts TX-
519 PM CDT Sat Jul 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL ROBERTS COUNTY...
At 519 PM CDT, a severe thunderstorm was located 14 miles north of
Codman, or 14 miles northwest of Miami, moving south at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
This severe thunderstorm will remain over mainly rural areas of
central Roberts County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3574 10091 3579 10091 3589 10092 3592 10082
3582 10067
TIME...MOT...LOC 2219Z 338DEG 7KT 3583 10085
HAIL...0.88IN
WIND...60MPH
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:16 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 31, 2:16 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 216 PM CDT Sat Jul 31 2021 .SHORT TERM...Tonight through Tomorrow Night... Current obs show the front to be in Kansas and almost on the OK Panhandle doorstep. Visible satellite shows cumulus clouds forming in the southeastern half of the Panhandles from a line from Vega to Beaver and a storm starting to fire up east of Silverton. As the cumulus builds and we near convective temp today, we will see more storms start to fire up. Storms in the OK Panhandle may see severe wind gusts as DCAPE is strongest up there with around 1000-1500 J/kg DCAPE and inverted V soundings. MLCAPE is only around 500 J/kg today so not expecting much for large hail. Visible satellite also shows an area of cu forming in the northwestern Panhandle that is in response to the surface flow bringing air around the low and up the terrain. A shield of low clouds in association with the front are in KS and heading southward. As the front pushes through the area, more showers and thunderstorms will fill in around the Panhandles. By sunset the instability will decrease and the severe threat will diminish. A shortwave is set to arrive overnight, which will enhance thunderstorm chances between 03Z and 09Z. Another shortwave looks to ride around the upper level flow and arrive midday tomorrow. So depending on the location of the front by that time, more showers and storms may be induced along the front. If the front is far enough south, the atmosphere should be stable enough that the arrival of the wave won't have an effect. Between the cooler air mass, showers, and the cloud cover all day tomorrow, the Panhandles may see temps 15 to 20 degrees cooler than today. Beat && .LONG TERM...Monday through Friday night... Current satellite analysis depicts an upper level trough digging into the Upper Mississippi River Valley with an MCS over eastern MO and southwestern IL. Evidence of a cold front can be seen in the water vapor as well composite radar. The front is currently located around a line from Dodge City to Wichita, KS as of this writing. The upper level trough and associated surface front will bring below normal temperatures to the area through about Thursday before high pressure shifts east from the Desert Southwest. Daytime highs are looking to be back in the low 90s by Friday afternoon after being in the 80s Sunday through Thursday. The upper level trough is progged to keep digging south into the Southern Mississippi River Valley shifting high pressure to the west of the FA while a ridge builds over the Rocky Mountains. At H5, high pressure will sit over southern CA, southern NV, and western AZ from Monday through Wednesday night. This high will wrap monsoonal moisture around its periphery through the early part of next week. However, the monsoonal storms will likely stay in New Mexico an the far western portions of the FA. With that said there will be a slight chance to chance PoPs for the western half of the FA, with the eastern half most likely missing out on rain Monday through Wednesday. Wide spread severe storms are not likely. However, Tuesday evening looks like there may be enough instability in the far western Oklahoma Panhandle to warrant a closer look going into Monday. Hoffeditz && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 76 62 83 62 / 50 50 40 10 10 Beaver OK 66 81 61 88 62 / 60 40 5 0 5 Boise City OK 63 73 58 81 60 / 60 60 10 10 20 Borger TX 69 79 65 89 66 / 50 60 20 5 10 Boys Ranch TX 68 77 63 84 63 / 50 50 40 10 20 Canyon TX 67 78 62 82 61 / 50 40 50 20 10 Clarendon TX 70 78 64 84 63 / 40 40 30 10 5 Dalhart TX 64 72 57 81 59 / 50 60 30 10 20 Guymon OK 64 78 60 87 62 / 50 50 10 5 10 Hereford TX 67 79 62 82 61 / 50 40 50 20 20 Lipscomb TX 68 80 62 87 62 / 60 40 5 0 5 Pampa TX 67 76 62 85 62 / 50 50 20 5 5 Shamrock TX 70 80 64 87 62 / 50 50 20 5 5 Wellington TX 72 82 64 88 63 / 40 50 30 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/36
Hazardous weather outlook, Jul 31, 2:19 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 219 PM CDT Sat Jul 31 2021 OKZ001>003-TXZ001>020-317-011000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 219 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop across the Oklahoma and Texas Panhandles late this afternoon through tonight. A storm or two may become strong to severe, with damaging winds the primary hazard. The severe wind threat will primarily be in the Oklahoma Panhandle. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Sunday and Sunday night. Any storms that form are expected to remain below severe levels at this time. However, the strongest storms will be capable of producing heavy rainfall, mainly Sunday morning and afternoon, which could lead to localized flooding or flash flooding. Additional showers and thunderstorms may develop Monday through Wednesday night across parts of the area. Any storms that form are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 31, 4:27 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
427 PM CDT Sat Jul 31 2021
TXZ009-312200-
Roberts TX-
427 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS COUNTY UNTIL
500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Lora, or 17 miles northwest of Miami, moving
northeast at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Roberts County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3581 10082 3601 10092 3606 10076 3606 10054
3584 10054
TIME...MOT...LOC 2126Z 247DEG 7KT 3592 10077
LFMSpecial weather statement, Jul 31, 4:56 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Amarillo TX 456 PM CDT Sat Jul 31 2021 OKZ001-312230- Cimarron OK- 456 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL 530 PM CDT... At 456 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Campo, or 14 miles north of Boise City, moving southwest at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Cimarron County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10203 3683 10207 3682 10278 3700 10281 TIME...MOT...LOC 2156Z 066DEG 9KT 3694 10255 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:27 PM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| Jul 31, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 23 min |
| Jul 31, 4:53 PM CDT | Areal Flood Advisory | AMA | Roberts | 3 hr |
| Jul 31, 5:26 PM CDT | Special Weather Statement | AMA | Hemphill | 34 min |
| Jul 31, 5:43 PM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| Jul 31, 6:04 PM CDT | Special Weather Statement | AMA | Potter | 26 min |
| Jul 31, 6:08 PM CDT | Special Weather Statement | AMA | Hutchinson | 37 min |
| Jul 31, 6:21 PM CDT | Special Weather Statement | AMA | Dallam | 24 min |
| Jul 31, 6:29 PM CDT | Special Weather Statement | AMA | Potter | 31 min |
| Jul 31, 6:46 PM CDT | Areal Flood Advisory | AMA | Potter | 3 hr |
| Jul 31, 6:54 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.